MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient had a turbo-ject standard power injectable picc line placed on an unspecified date for an unspecified indication.The customer reports that leakage was noted as a result of a crack in the picc line.The handling conditions and circumstances leading up to the event are not known.The device was completely explanted and replaced with a new device.There are no reported adverse patient consequences related to this event.The device is reportedly available for evaluation, however it has not been received by the manufacturer as of the date of this event.
 
Additional Manufacturer Narrative
A review of device history record, documentation, specification, and quality control data was conducted during the investigation.One opened complaint device was returned for investigation.A visual examination noted the clear tubing is partially separated from the purple hub.The patient did not experience any ¿adverse effects;¿ however, an additional procedure(s) was required for another picc line placement, due to this occurrence.The turbo-ject standard power injectable picc line picc is shipped with instructions for use which clearly states the proper warnings, precautions, and instructions for use.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A thorough review of the device history record revealed no non-conformances that may have contributed to this incident.A complaint history search for similar complaints revealed this complaint to be the only record associated with complaint lot number a definitive root cause could not be determined; however, based on the provided information and evaluation of the returned device, the actual root cause is ¿inconclusive.¿ we will notify the appropriate personnel and continue to monitor for similar complaints.Measures have been previously initiated to address this issue.Per the quality engineering risk assessment no further action is required.

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6667000
Report Number1820334-2017-01476
Device Sequence Number16154749
Product Code LJS
UDI-Device Identifier00827002037779
UDI-Public(01)00827002037779(17)180513(10)6968801
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-NT-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer08/14/2017
Initial Report FDA Received Date06/26/2017
Supplement Report FDA Received Date08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;